ArticleAsia Pacific allergy2016
Ibuprofen induced Stevens-Johnson syndrome - toxic epidermal necrolysis in Nepal.
Article in Asia Pacific allergy, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
10 citing papers in PubMed, 32 citations in OpenAlex.
- Potential drugs associated with toxic epidermal necrolysis: a disproportionality analysis based on the FAERS database (2004-2024).Archives of dermatological research · 2025Article
- Chemotherapy-induced toxic epidermal necrolysis in a patient with multiple myeloma, a case report and literature review.Frontiers in oncology · 2023Article
- Diagnosis and treatment of flurbiprofen-induced Stevens-Johnson syndrome: A rare case report.Clinical case reports · 2022Article
- Stevens-Johnson Syndrome Following Non-steroidal Anti-inflammatory Drugs: A Real-World Analysis of Post-marketing Surveillance Data.Frontiers in pediatrics · 2022Article
- Investigating the Effects of Ibuprofen on the Gene Expression Profile in Hippocampus of Mice Model of Alzheimer's Disease through Bioinformatics Analysis.Iranian journal of pharmaceutical research : IJPR · 2020Article
- Bibliometric analysis of adverse drug reactions and pharmacovigilance research activities in Nepal.Therapeutic advances in drug safety · 2020Article
- NSAID-induced reactions: classification, prevalence, impact, and management strategies.Journal of asthma and allergy · 2019Review
- Stevens - Johnson Syndrome and Toxic Epidermal Necrolysis; Extensive Review of Reports of Drug-Induced Etiologies, and Possible Therapeutic Modalities.Open access Macedonian journal of medical sciences · 2018Review
- Survey of Nonprescription Medication and Antibiotic Use in Patients with Stevens-Johnson Syndrome, Toxic Epidermal Necrolysis, and Overlap Syndrome.Antibiotics (Basel, Switzerland) · 2018Article
- Asia Pacific Allergy: it's been five years!Asia Pacific allergy · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Despite the fact that any drug can be an impending cause of hypersensitivity reactions, Ibuprofen, an over-the-counter drug used extensively as an analgesic and antipyretic in Asia, is considered to be relatively safe. But herein we report a rare extremely 'rapid onset' occurrence of a severe case of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) in a 22-year-old male, induced by 3 doses of 400 mg of Ibuprofen taken at 8-hour interval for eye pain, probably the first case report of rapid onset of TEN by nonsteroidal antiinflammatory drugs in Nepal. SJS and TEN are idiosyncratic, delayed hypersensitivity inflammatory adverse drug reactions that are severe adverse cutaneous drug reactions which predominantly involve the skin and mucous membranes and are linked with high morbidity and mortality. Nevertheless, removal of ibuprofen and its metabolites with plasma exchange and treatment with antibiotics and intravenous corticosteroids along with supportive therapy improved the course of the disorder. This rare case report addresses the fact that severe hypersensitivity reactions can occur with Ibuprofen, which can be potentially dangerous and life threatening. It is thus important for the clinicians to be alert to such severe hypersensitivity reactions even with drugs which are deemed to be probably safe.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.